Alert archive / Kansas / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS Wichita, KS
NWS Wichita, KS issued this flash flood watch at May 23, 2007, 3:08 AM CDT for 15 counties in Kansas. It took effect at May 23, 2007, 3:22 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2007, 3:08 AM CDT (08:08 UTC)
- In effect from
- May 23, 2007, 3:22 PM CDT
- Expired
- May 24, 2007, 3:43 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 70 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KICT 230808 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 308 AM CDT WED MAY 23 2007 KSZ032-033-047>052-067-068-082-083-231615- /O.NEW.KICT.FF.A.0003.070524T0000Z-070524T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 308 AM CDT WED MAY 23 2007 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...BARTON...ELLSWORTH...LINCOLN...MARION...MCPHERSON... RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL KANSAS...HARVEY... KINGMAN...RENO AND SEDGWICK. * FROM THIS EVENING THROUGH THURSDAY MORNING * STORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS CENTRAL KANSAS AND PERSIST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT. THESE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAINFALL THROUGHOUT THE WATCH AREA. WITH SOILS NEARLY SATURATED...ANY ADDITIONAL RAINFALL WILL GO INTO RUNOFF CAUSING FLASH FLOODING. IN ADDITION TO FLASH FLOODING OF SMALL CREEKS AND STREAMS...RIVER FLOODING WILL ALSO BE LIKELY TONIGHT. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ SCHRECK
3 follow-up statements
000 WGUS63 KICT 232022 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT WED MAY 23 2007 KSZ091-092-240430- /O.EXB.KICT.FF.A.0003.070523T2100Z-070524T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARPER-SUMNER- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON 322 PM CDT WED MAY 23 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...HARPER AND SUMNER. * THROUGH THURSDAY MORNING * THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A NEARLY STATIONARY FRONT ACROSS CENTRAL KANSAS THIS EVENING...WITH STORM CELLS TRAINING OVER THE SAME AREA...RESULTING IN VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS ARE EXPECTED IN INCREASE IN AREAL COVERAGE OVERNIGHT...AND BEGIN TO MOVE EAST AND NORTHEAST WITH THE COLD FRONT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS WILL RESULT IN ADDITIONAL HEAVY RAINFALL...WITH STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE IN THE WATCH AREA BY DAWN ON THURSDAY MORNING. * THE HEAVY AND EXCESSIVE RAINFALL WILL LIKELY RESULT IN RENEWED FLOODING ACROSS THE AREA...AFFECTING LOW-LYING AREAS AND ALSO SMALL CREEKS...STREAMS AND RIVERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KSZ032-033-047>052-067-068-082-083-240430- /O.EXT.KICT.FF.A.0003.070523T2100Z-070524T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 322 PM CDT WED MAY 23 2007 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...BARTON... ELLSWORTH...LINCOLN...MARION...MCPHERSON...RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL KANSAS...HARVEY...KINGMAN...RENO AND SEDGWICK. * THROUGH THURSDAY MORNING * THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A NEARLY STATIONARY FRONT ACROSS CENTRAL KANSAS THIS EVENING...WITH STORM CELLS TRAINING OVER THE SAME AREA...RESULTING IN VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS ARE EXPECTED IN INCREASE IN AREAL COVERAGE OVERNIGHT...AND BEGIN TO MOVE EAST AND NORTHEAST WITH THE COLD FRONT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS WILL RESULT IN ADDITIONAL HEAVY RAINFALL...WITH STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE IN THE WATCH AREA BY DAWN ON THURSDAY MORNING. * THE HEAVY AND EXCESSIVE RAINFALL WILL LIKELY RESULT IN RENEWED FLOODING ACROSS THE AREA...AFFECTING LOW-LYING AREAS AND ALSO SMALL CREEKS...STREAMS AND RIVERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DARMOFAL
000 WGUS63 KICT 240047 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 747 PM CDT WED MAY 23 2007 KSZ053-240900- /O.EXB.KICT.FF.A.0003.070524T0100Z-070524T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHASE- INCLUDING THE CITY OF...COTTONWOOD FALLS 747 PM CDT WED MAY 23 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL KANSAS... INCLUDING THE FOLLOWING AREA...CHASE. * UNTIL 7 AM CDT THURSDAY * THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A NEARLY STATIONARY FRONT ACROSS CENTRAL KANSAS THIS EVENING...WITH STORM CELLS TRAINING OVER THE SAME AREA...RESULTING IN VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE OVERNIGHT...AND BEGIN TO MOVE EAST AND NORTHEAST WITH THE COLD FRONT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS WILL RESULT IN ADDITIONAL HEAVY RAINFALL...WITH STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE. * THE HEAVY AND EXCESSIVE RAINFALL WILL LIKELY RESULT IN RENEWED FLOODING ACROSS THE AREA...AFFECTING LOW-LYING AREAS AND ALSO SMALL CREEKS...STREAMS AND RIVERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KSZ032-033-047>052-067-068-082-083-091-092-240900- /O.CON.KICT.FF.A.0003.000000T0000Z-070524T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 747 PM CDT WED MAY 23 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...BARTON... ELLSWORTH...LINCOLN...MARION...MCPHERSON...RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL KANSAS...HARPER...HARVEY...KINGMAN... RENO...SEDGWICK AND SUMNER. * UNTIL 7 AM CDT THURSDAY * THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A NEARLY STATIONARY FRONT ACROSS CENTRAL KANSAS LATE THIS EVENING...WITH STORM CELLS TRAINING OVER THE SAME AREA...RESULTING IN VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE OVERNIGHT...AND BEGIN TO MOVE EAST AND NORTHEAST WITH THE COLD FRONT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS WILL RESULT IN ADDITIONAL HEAVY RAINFALL. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED...WITH LOCALIZED HIGHER AMOUNTS OF 5 TO 9 INCHES POSSIBLE FROM THE HUTCHINSON AREA OF RENO COUNTY INTO RICE...MCPHERSON...HARVEY AND MARION COUNTIES. * THE HEAVY AND EXCESSIVE RAINFALL WILL LIKELY RESULT IN RENEWED FLOODING ACROSS THE AREA...AFFECTING LOW-LYING AREAS AND ALSO SMALL CREEKS...STREAMS AND RIVERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DARMOFAL
000 WGUS63 KICT 240843 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT THU MAY 24 2007 ...FLASH FLOOD WATCH HAS BEEN CANCELED... KSZ032-033-047>053-067-068-082-083-091-092-240945- /O.CAN.KICT.FF.A.0003.000000T0000Z-070524T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON 343 AM CDT THU MAY 24 2007 ...FLASH FLOOD WATCH IS CANCELED... HEAVY RAIN IS MOVING OUT OF CENTRAL KANSAS. A FEW LINGERING STORMS WILL CONTINUE THROUGH THE MORNING...HOWEVER ANY FLOODING THAT WILL OCCUR IS WHAT IS ON-GOING AND COVERED UNDER EXISTING FLOOD WARNINGS. $$ ELDER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at May 23, 3:01 AM CDT, 7 minutes earlier.
Area forecast discussion, May 23, 3:01 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 301 AM CDT WED MAY 23 2007 .DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER AND FLOODING CHANCES TODAY INTO THURSDAY. TODAY-TONIGHT: LINE OF SHOWERS/THUNDERSTORMS ALONG THE COLD FRONT IN CENTRAL KANSAS SHOULD CONTINUE TO WEAKEN AS IT MOVES INTO A MORE CAPPED ENVIRONMENT. KEPT JUST SLIGHT CHANCES FOR PRECIPITATION ACROSS SOUTHEAST KANSAS...AS WE EXPECT THE FRONT TO STALL SOON AND PRECIPITATION TO WEAKEN SIGNIFICANTLY. WINDS WILL CONTINUE TO BE BREEZY TODAY AHEAD OF THE FRONT...BUT SHOULD REMAIN WELL BELOW ADVISORY CRITERIA. THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON...WITH THE NEXT SHORTWAVE TROUGH APPROACHING THE REGION. SUPERCELLS ARE EXPECTED TO DEVELOP ALONG THE FRONT OVER CENTRAL AND NORTH CENTRAL KANSAS. SHEAR AND ML CAPE VALUES WILL BE SUFFICIENT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE SUPERCELLS WOULD LIKELY DEVELOP INTO A MESOSCALE CONVECTIVE SYSTEM OVERNIGHT. THE HEAVY RAINFALL IS STILL A THREAT AS WELL FOR TONIGHT...WITH CENTRAL KANSAS /AND SOME OF SOUTH CENTRAL KANSAS/ BECOMING THE FOCUS FOR POTENTIAL FLOODING. THE FRONT WILL MAKE VERY LITTLE IF ANY PROGRESS SOUTHEASTWARD BEFORE THURSDAY MORNING. FN CONVERGENCE REMAINS STRONG THROUGH THE NIGHT...AND FLOW IS PERSISTENTLY PARALLEL TO THE FRONT. WITH LOCATION OF CONVECTION/HEAVIEST RAINFALL EXPECTED TONIGHT...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF CENTRAL KANSAS AS WELL AS PARTS OF SOUTH CENTRAL KANSAS FOR THE OVERNIGHT HOURS. THURSDAY-FRIDAY: THURSDAY...THE FRONT SHOULD FINALLY BEGIN TO PUSH SOUTHEASTWARD INTO SOUTHEAST KANSAS. THEREFORE THE HEAVY RAIN THREAT ALSO MOVES INTO SOUTHEAST KANSAS. DECIDED TO HOLD OFF ON A WATCH FOR THURSDAY AT THIS POINT...BUT DAY SHIFT WILL HAVE TO LOOK AT A POTENTIAL FLOOD/FLASH FLOOD WATCH FOR SOUTHEAST KANSAS. ONCE THIS RAIN MOVES OUT OF THE AREA BY THURSDAY EVENING...HIGH PRESSURE BUILDS IN BRIEFLY FOR A MOSTLY SUNNY DAY ON FRIDAY. LIGHT WINDS AND TEMPERATURES IN THE MIDDLE 70S SHOULD BE A NICE BREAK FOR THE AREA. KEPT SLIGHT CHANCES FOR PRECIPITATION FOR FRIDAY AND FRIDAY NIGHT...HOWEVER FORECAST SOUNDINGS ARE LOOKING PRETTY DRY AND THERE IS SUBSIDENCE FROM THE SURFACE THROUGH 700MB. SATURDAY-TUESDAY: THE FRONT IS THEN PROGGED TO COME BACK NORTHWARD INTO THE FORECAST AREA FOR THE WEEKEND. THIS WILL CONTINUE THE UNSETTLED WEATHER PATTERN THROUGH THE HOLIDAY WEEKEND...WITH ANOTHER CHANCE FOR PROLONGED AND/OR HEAVY RAINFALL. WILL CONTINUE TO MONITOR THIS TIME FRAME AS THE NEXT COUPLE DAYS OF WEATHER COME INTO BETTER FOCUS. SCHRECK && .AVIATION... LATEST MOSAIC RADAR LOOP/OBSERVATIONS ARE SHOWING CLEAR EVIDENCE OF THE FRONTAL BOUNDARY EXTENDING FROM NEAR LINCOLN TO JUST SOUTHEAST OF DODGE CITY. THIS BOUNDARY WAS CONTINUING TO IGNITE THUNDERSTORMS ACROSS CENTRAL KANSAS AND SOUTHWEST KANSAS. THIS FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTHEAST DURING THE NEXT SEVERAL HOURS. WHERE THIS BOUNDARY ENDS UP WILL BE THE KEY ON WHERE THE THUNDERSTORMS WILL PERSIST OVERNIGHT. WE HAVE KEPT THE BEST CHANCE FOR STORMS ACROSS THE RUSSELL AND SALINA TAF SITES FOR NOW. THE THUNDERSTORMS MAY GO AS FAR SOUTHEAST AS HUTCHINSON TOWARDS 10Z...BUT WE MAY JUST PLAY THE VICINITY ROUTE FOR NOW. MVFR CEILINGS WILL GENERALLY BE THE RULE OVERNIGHT...EXCEPT FOR RUSSELL WHERE THEY MAY BECOME VFR. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 81 59 72 53 / 30 70 60 10 HUTCHINSON 77 54 72 51 / 40 80 50 10 NEWTON 78 56 72 52 / 30 80 60 10 ELDORADO 81 57 72 52 / 20 70 70 10 WINFIELD-KWLD 81 59 73 56 / 20 70 70 20 RUSSELL 69 50 69 50 / 50 80 20 10 GREAT BEND 70 51 70 51 / 50 80 20 10 SALINA 75 53 72 51 / 40 80 50 10 MCPHERSON 76 53 72 51 / 40 80 50 10 COFFEYVILLE 82 63 76 58 / 30 30 70 20 CHANUTE 82 61 74 55 / 30 40 70 20 IOLA 82 60 74 54 / 30 40 70 10 PARSONS-KPPF 82 62 75 57 / 30 40 70 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR KSZ032-033-047>052-067-068-082-083. &&
Hazardous weather outlook, May 22, 10:06 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1006 PM CDT TUE MAY 22 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 819 PM CDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL SLOWLY MOVE INTO PORTIONS OF CENTRAL KANSAS AROUND MIDNIGHT. THIS INCLUDES AREAS MAINLY WEST OF HIGHWAY 14...OR WEST OF A LINCOLN TO ELLSWORTH TO LYONS LINE. IF THIS LINE OF STORMS MAINTAINS ITS INTENSITY...THE MAIN RISK WILL BE HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS AND MAY YIELD TO LOCALIZED FLOODING. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA LATER TONIGHT. HOWEVER THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS ON WEDNESDAY AFTERNOON AND EVENING. THE GREATEST RISK FOR SEVERE STORMS...INCLUDING STRONG TORNADOES...WILL EXIST SOUTH OF A GREAT BEND TO MCPHERSON LINE AND WEST OF A MCPHERSON TO WICHITA TO SOUTH HAVEN LINE. VERY LARGE HAIL TO BASEBALL SIZE AND STRAIGHT-LINE WINDS TO 80 MPH WILL ALSO BE POSSIBLE IN THIS AREA. THE RISK FOR SEVERE WEATHER WILL CONTINUE FOR AREAS WEST OF THE KANSAS TURNPIKE INTO THE OVERNIGHT HOURS...THOUGH A GREATER LIKELIHOOD FOR HEAVY RAIN AND POSSIBLE FLOODING WILL DEVELOP LATER WEDNESDAY NIGHT. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS THE STORMS MOVE INTO SOUTHEAST KANSAS BY EARLY THURSDAY MORNING. A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON. SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA OVER THE MEMORIAL HOLIDAY WEEKEND. HOWEVER IT IS TOO EARLY TO SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON WEDNESDAY EVENING FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/DARMOFAL
In the hours before
Local storm report, May 22, 11:56 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM TSTM WND GST 3 WNW GALATIA 38.66N 99.01W
05/22/2007 E60 MPH BARTON KS TRAINED SPOTTER
&&
BRWLocal storm report, May 23, 12:04 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1204 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND GST 9 NW GREAT BEND 38.45N 98.93W
05/22/2007 E60 MPH BARTON KS PUBLIC
&&
BRWLocal storm report, May 23, 12:25 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1225 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM HAIL 6 SE ALBERT 38.39N 98.95W
05/23/2007 E0.75 INCH BARTON KS TRAINED SPOTTER
&&
BRWLocal storm report, May 23, 12:39 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1239 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM HAIL 3 NNW PAWNEE ROCK 38.30N 99.00W
05/23/2007 E1.00 INCH BARTON KS TRAINED SPOTTER
&&
BRWLocal storm report, May 23, 12:50 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL 3 NNW PAWNEE ROCK 38.30N 99.00W
05/23/2007 E1.00 INCH BARTON KS TRAINED SPOTTER
&&
BRWLocal storm report, May 23, 1:04 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
104 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM HAIL 6 WSW GREAT BEND 38.33N 98.90W
05/23/2007 E0.25 INCH BARTON KS TRAINED SPOTTER
&&
BRWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 53 min |
| May 22, 11:46 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| May 22, 11:59 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 46 min |
| May 23, 12:39 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 66 min |
| May 23, 12:08 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 67 min |
| May 23, 1:07 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 53 min |
| May 23, 1:57 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 63 min |
| May 23, 2:14 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 46 min |
| May 23, 2:18 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 57 min |
| May 23, 2:51 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 69 min |
| May 23, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 66 min |
| May 23, 3:10 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 65 min |
| May 23, 3:42 PM CDT | Tornado Warning | ICT | Reno | 31 min |
| May 23, 4:11 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 64 min |
| May 23, 4:26 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 64 min |
| May 23, 4:55 PM CDT | Flash Flood Warning | ICT | Reno | 6 hr |
| May 23, 5:09 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 27 min |
| May 23, 5:13 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 62 min |
| May 23, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 30 min |
| May 23, 6:12 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno, Rice | 63 min |
Nearby
Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.